Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 7, NWS Charleston, SC
NWS Charleston, SC issued this freeze warning at Nov 14, 2014, 2:05 PM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Nov 15, 2014, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2014, 2:05 PM EST (19:05 UTC)
- In effect from
- Nov 15, 2014, 12:00 AM EST
- Expired
- Nov 15, 2014, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS72 KCHS 141905 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 205 PM EST FRI NOV 14 2014 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>052- 150500- /O.UPG.KCHS.FZ.A.0007.141115T0500Z-141115T1500Z/ /O.NEW.KCHS.FZ.W.0007.141115T0500Z-141115T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 205 PM EST FRI NOV 14 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SATURDAY. * LOCATIONS...MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...EXCLUDING MCINTOSH COUNTY AND COASTAL PORTIONS CHATHAM...BRYAN...AND LIBERTY COUNTIES. * TEMPERATURES...UPPER 20S WELL INLAND TO LOWER 30S CLOSER TO THE COAST. * FREEZE DURATION...3 TO 5 HOURS WELL INLAND TO 1 TO 3 HOURS CLOSER TO THE COAST. FREEZING TEMPERATURES ARE NOT CURRENTLY EXPECTED IN DOWNTOWN CHARLESTON THOUGH A BRIEF FREEZE IS POSSIBLE IN PORTIONS OF THE SAVANNAH METRO AREA. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$ JRL
4 follow-up statements
124 WWUS72 KCHS 142252 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EST FRI NOV 14 2014 ...WIDESPREAD FREEZE LATE TONIGHT INTO SATURDAY MORNING... .COLD HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND LINGER THROUGH SATURDAY. THE RISK FOR A WIDESPREAD FREEZE IS HIGH AWAY FROM THE COAST AND A FREEZE WARNING HAS BEEN ISSUED. GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>052- 150700- /O.CON.KCHS.FZ.W.0007.141115T0500Z-141115T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 552 PM EST FRI NOV 14 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SATURDAY... * LOCATIONS...MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...EXCLUDING MCINTOSH COUNTY AND COASTAL PORTIONS CHATHAM...BRYAN AND LIBERTY COUNTIES. * TEMPERATURES...UPPER 20S WELL INLAND TO LOWER 30S CLOSER TO THE COAST. * FREEZE DURATION...4 TO 8 HOURS WELL INLAND TO 1 TO 3 HOURS CLOSER TO THE COAST. FREEZING TEMPERATURES ARE NOT CURRENTLY EXPECTED IN DOWNTOWN CHARLESTON...ALTHOUGH A BRIEF FREEZE IS POSSIBLE IN PORTIONS OF THE SAVANNAH METRO AREA...ESPECIALLY ACROSS WESTERN AREAS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$
632 WWUS72 KCHS 150253 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 953 PM EST FRI NOV 14 2014 ...WIDESPREAD FREEZE LATE TONIGHT INTO SATURDAY MORNING... .COLD HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND LINGER THROUGH SATURDAY. THE RISK FOR A WIDESPREAD FREEZE IS HIGH AWAY FROM THE COAST AND A FREEZE WARNING HAS BEEN ISSUED. GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>052- 151100- /O.EXT.KCHS.FZ.W.0007.141115T0500Z-141115T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 953 PM EST FRI NOV 14 2014 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EST SATURDAY... * LOCATIONS...MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...EXCLUDING MCINTOSH COUNTY AND COASTAL PORTIONS CHATHAM...BRYAN AND LIBERTY COUNTIES. * TEMPERATURES...UPPER 20S WELL INLAND TO LOWER 30S CLOSER TO THE COAST. * FREEZE DURATION...4 TO 8 HOURS WELL INLAND TO 1 TO 3 HOURS CLOSER TO THE COAST. FREEZING TEMPERATURES ARE NOT CURRENTLY EXPECTED IN DOWNTOWN CHARLESTON...ALTHOUGH A BRIEF FREEZE IS POSSIBLE IN PORTIONS OF THE SAVANNAH METRO AREA...ESPECIALLY ACROSS WESTERN AREAS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$
041 WWUS72 KCHS 150852 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 352 AM EST SAT NOV 15 2014 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>052- 151400- /O.CON.KCHS.FZ.W.0007.000000T0000Z-141115T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 352 AM EST SAT NOV 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...EXCLUDING MCINTOSH COUNTY AND COASTAL PORTIONS CHATHAM...BRYAN AND LIBERTY COUNTIES. * TEMPERATURES...UPPER 20S WELL INLAND TO LOWER 30S CLOSER TO THE COAST. * FREEZE DURATION...4 TO 8 HOURS WELL INLAND TO 1 TO 3 HOURS CLOSER TO THE COAST. FREEZING TEMPERATURES ARE NOT CURRENTLY EXPECTED IN DOWNTOWN CHARLESTON...ALTHOUGH A BRIEF FREEZE IS POSSIBLE IN PORTIONS OF THE SAVANNAH METRO AREA...ESPECIALLY ACROSS WESTERN AREAS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$
559 WWUS72 KCHS 151348 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 848 AM EST SAT NOV 15 2014 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>052- 151500- /O.EXP.KCHS.FZ.W.0007.000000T0000Z-141115T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 848 AM EST SAT NOV 15 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING THROUGH 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Nov 14, 12:39 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 14, 12:39 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1239 PM EST FRI NOV 14 2014
.SYNOPSIS...
A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION
THROUGH SUNDAY. THE HIGH WILL WEAKEN AND RETREAT TO THE NORTHEAST
SUNDAY NIGHT IN ADVANCE OF A LOW PRESSURE SYSTEM AND STRONG COLD
FRONT EXPECTED TO AFFECT THE AREA ON MONDAY. ANOTHER AREA OF COLD
CANADIAN HIGH PRESSURE WILL BUILD IN STARTING TUESDAY AND PREVAIL
THROUGH LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE LEADING EDGE OF THE COLD CANADIAN AIRMASS HAS DROPPED THROUGH
MUCH OF THE FORECAST AREA THIS MORNING. HOWEVER...THUS FAR THE
COLD LAYER IS ONLY ABOUT 2500 FT DEEP...AND DEEP WESTERLY FLOW
ABOVE THAT IS PRODUCING A LARGE AREA OF LOW STRATUS ACROSS
SOUTHERN SC AND INLAND GA. A SECONDARY DRY FRONT WILL DROP THROUGH
THE AREA DURING THE AFTERNOON WITH MODEL SOUNDINGS SHOWING THE
CLOUD- PRODUCING MOISTURE LAYER DISSIPATING BY SUNSET. IN THE
MEANTIME THE LOW STRATUS WILL CONTINUE TO MOVE SOUTH AND AFFECT
MOST OF OUR AREA BY EARLY AFTERNOON AS THE PRELIMINARY WIND SHIFT
OCCURS. NEEDLESS TO SAY THE COMBINATION OF LOW-LEVEL COLD
ADVECTION AND SUN-BLOCKING STRATUS WILL KEEP TEMPERATURES FROM
RISING MUCH TODAY...EXCEPT ACROSS OUR FAR SOUTHERN ZONES WHERE
FULL SUNSHINE AND NW FLOW ALLOWS TEMPS TO RISE INTO THE MID/UPPER
50S. A BRIEF RISE TO LOWER 50S TEMPS IN SOUTHERN SC WILL
TRANSITION TO A SLOW COOLING TREND WITH VALUES DROPPING INTO THE
UPPER 40S DURING THE AFTERNOON.
STRONG COLD AIR ADVECTION CONTINUES INTO TONIGHT WITH 5-10 MPH
NORTHERLY FLOW PERSISTING. ALTHOUGH THE MIXED BOUNDARY LAYER WILL
REDUCE THE EFFECTS OF RADIATIONAL COOLING...CLEAR SKIES WILL ONLY
HELP TEMPS PLUMMET AFTER DARK. WE ARE STILL SHOWING OVERNIGHT LOWS
IN THE UPPER 20S FAR INLAND WITH READINGS AT OR SLIGHTLY BELOW
FREEZING IN MANY LOCATIONS AWAY FROM THE GA COAST AND SC BEACHES.
FREEZE WATCHES IN PLACE FOR ALL BUT THE IMMEDIATE COASTAL ZONES OF
SE GEORGIA.
LAKE WINDS...WE STILL ARE FORECASTING FREQUENT WIND GUSTS JUST BELOW
ADVISORY CRITERIA ON LAKE MOULTRIE BUT WILL MAINTAIN MENTION OF THE
POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK SINCE OCCASIONAL GUSTS
TOPPING 25 KT ARE POSSIBLE.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
SATURDAY AND SATURDAY NIGHT...A FAST NEARLY ZONAL FLOW WILL PREVAIL
ALOFT AS COLD HIGH PRESSURE AT THE SURFACE BECOMES POSITIONED JUST
TO THE NORTH. DEEP DRY AIR WILL PREVAIL THROUGH THE DAY AND A DRY
FORECAST IS IN PLACE. THE MAIN STORY FOR THE DAY WILL BE THE VERY
COLD AIR WITH HIGHS STRUGGLING TO REACH THE LOW 50S TO THE NORTH AND
MID 50S TO THE SOUTH. SUCH VALUES WOULD BE NEARLY 20 DEGREES BELOW
NORMAL FOR MID NOVEMBER. THEN LATE IN THE DAY SATURDAY AND THROUGH
THE OVERNIGHT...THE SURFACE PATTERN WILL BEGIN TO TAKE ON A MORE
WEDGE LIKE PATTERN. IN FACT...A INCREASINGLY DISCERNIBLE COASTAL
TROUGH LOOKS AS THOUGH IT WILL TAKE SHAPE WITH INCREASING LOW LEVEL
MOISTURE NOTED IN MODEL SOUNDINGS AND TIME HEIGHTS. LAND AREAS WILL
MAINLY BE DRY...BUT THE ADJACENT COASTAL WATERS WILL BEGIN TO SEE AN
INCREASE IN SHOWER ACTIVITY WITHIN THE LOW LEVEL CONVERGENCE IN THE
DEVELOPING TROUGH. LOWS WILL FALL INTO THE UPPER 30S
INLAND...RANGING TO THE LOW TO MID 40S AT THE COAST.
SUNDAY AND MONDAY...THE OVERALL PATTERN BECOMES A BIT MORE COMPLEX.
SUNDAY INCREASINGLY LOOKS LIKE A WEDGE DAY AS THE MAIN PARENT HIGH
SLIPS OFF THE BUT CONTINUES TO RIDGE INTO THE CAROLINAS AND GEORGIA.
THE INLAND WEDGE WILL BE REINFORCED BY THE COASTAL TROUGH AS WELL AS
THROUGH DIABATIC PROCESSES ASSOCIATED WITH LIGHT PRECIPITATION
SPREADING INTO LAND AREAS BEGINNING SUNDAY MORNING. THIS COLD AIR
DAMMING REGIME WILL NECESSITATE LOWERING SUNDAY HIGH TEMPS RATHER
SIGNIFICANTLY. HIGHS HAVE BEEN LOWERED INTO THE UPPER 50S INLAND TO
AROUND 60 AT THE COAST WITH THIS FORECAST PACKAGE...AND THIS MAY BE
A BIT OPTIMISTIC. FURTHER DOWNWARD ADJUSTMENTS MAY BE NEEDED WITH
SUBSEQUENT UPDATES. AT SOME POINT SUNDAY NIGHT INTO MONDAY...THE
WEDGE WILL ERODE AS THE HIGH WEAKENS AND THE DEVELOPING AREA OF LOW
PRESSURE ACROSS THE LOWER MISSISSIPPI VALLEY LIFTS A WARM FRONT
THROUGH THE AREA. THE MOST ACTIVE WEATHER DAY WILL THEN BE MONDAY AS
SHORTWAVE ENERGY TRANSLATES ACROSS THE REGION ASSOCIATED WITH A DEEP
AND COLD TROUGH ACROSS THE GREAT LAKES REGION. THE AFOREMENTIONED
SURFACE LOW WILL QUICKLY LIFT NORTHEASTWARD IN THE LEE OF THE
APPALACHIANS ALONG A SHARPENING FRONTAL ZONE. DEEP MOISTURE WILL
INCREASE ACROSS THE AREA AND A QUICK SHOT OF UPPER JET DYNAMICS WILL
SPREAD IN THROUGH THE DAY ON MONDAY. MODELS CONTINUE TO LOOK WET FOR
MONDAY AND POPS HAVE BEEN RAISED TO LIKELY. THE DYNAMICS WITH THIS
SYSTEM CONTINUE TO LOOK STRONG...BUT THE POTENTIAL FOR SURFACE
DESTABILIZATION IS LIMITED. TEMPS BEHIND THE WARM FRONT WILL WARM
INTO THE 70 DEGREE RANGE BUT IT LOOKS AS THOUGH INSTABILITY WILL BE
LOW ENOUGH TO PRECLUDE A SEVERE THREAT. THERE COULD STILL BE AN
ISOLATED EMBEDDED THUNDERSTORM SO THE FORECAST STILL FEATURES
ISOLATED THUNDER MONDAY AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
OVERALL CONFIDENCE IN THE LONG TERM FORECAST PERIOD IS QUITE HIGH
AND THE MAIN STORY WILL BE THE IMPRESSIVE SHOT OF COLD AIR THAT IS
PROGGED TO IMPACT THE SOUTHEAST CONUS. COLD ADVECTION WILL BEGIN
MONDAY NIGHT IN THE WAKE OF THE STRONG COLD FRONT AND TEMPERATURES
LOOK VERY CHILLY TUESDAY ONWARD. CONFIDENCE IS INCREASING THAT THE
COLDEST AIR OF THE SEASON THUS FAR WILL INFILTRATE THE AREA TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT. A HARD ADVECTIVE FREEZE WILL LIKELY
IMPACT THE FORECAST AREA TUESDAY NIGHT WITH LOWS IN THE MID TO UPPER
20S JUST ABOUT EVERYWHERE OUTSIDE THE BEACHES. HIGHS ON WEDNESDAY
WILL THEN BE IMPRESSIVELY CHILLY WITH RAW THICKNESS VALUES ONLY
SUPPORTING HIGHS IN THE LOW 40S. THE FORECAST HAS BEEN TRENDED LOWER
AND FEATURES UPPER 40S FOR NOW. THEN WEDNESDAY NIGHT...ANOTHER HARD
FREEZE WILL OCCUR AS EXCELLENT RADIATIONAL COOLING CONDITIONS SET UP
WITH THE SURFACE HIGH POSITIONED RIGHT OVER SOUTH GEORGIA.
OVERALL...IT APPEARS TEMPERATURES WILL BE NEAR RECORD LOWS AND
RECORD LOW MAX VALUES FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A LARGE AREA OF STRATUS WILL PERSIST THROUGH THE AFTERNOON AT KCHS
WHILE KSAV REMAINS ON THE FRINGE. CEILINGS HAVE LIFTED TO VFR AT
KCHS THOUGH A FEW HRS MVFR WILL CONTINUE AT KSAV BEFORE THE DECK
SCATTERS OUT AND LIFTS. THEREAFTER VFR CONDITIONS EXPECTED AT BOTH
TERMINALS WITH CLEARING SKIES THIS EVENING.
EXTENDED AVIATION OUTLOOK...VFR SATURDAY...THEN INCREASING
CHANCES FOR FLIGHT RESTRICTIONS IN DEVELOPING CEILINGS LATE
SATURDAY NIGHT AND SUNDAY. PREVAILING VFR CONDITIONS WILL RETURN
BEHIND A DEPARTING LOW PRESSURE SYSTEM AND COLD FRONT MONDAY NIGHT
AND INTO TUESDAY.
&&
.MARINE...
THE PRELIMINARY BLAST OF COLD ADVECTION HAS SURGED THROUGH THE
WATERS EARLY THIS MORNING. SURFACE OBS INDICATE WINDS HAVE
REMAINED BELOW SMALL CRAFT ADVISORY CRITERIA IN ALL NEARSHORE
WATERS OVERNIGHT AND THIS MORNING. HOWEVER SOME GUSTS TO 25 KT
HAVE LIKELY OCCURRED OVER THE OFFSHORE GA WATERS WHERE WARMER
WATER EXISTS. THE LATEST HIGH-RES MODEL DATA INDICATES WE COULD
SEE SOME 25 KT GUSTS OVER THE CHARLESTON NEARSHORE WATERS LATE
THIS AFTERNOON INTO TONIGHT SO WE PUSHED BACK THE SMALL CRAFT
ADVISORY START TIME FOR THOSE WATERS UNTIL 5 PM...AND DROPPED THE
ADVISORY FOR THE REMAINDER OF THE NEARSHORE WATERS.
SATURDAY THROUGH TUESDAY...HIGH PRESSURE WILL SLIDE BY TO THE
NORTH OF THE REGION ON SATURDAY. CONDITIONS WILL BE NEAR SMALL
CRAFT ADVISORY THRESHOLDS FOR THE NEAR SHORE WATERS EARLY ON
SATURDAY BUT WILL THEN DIMINISH AS THE PRESSURE GRADIENT RELAXES A
BIT. CONDITIONS WILL STILL BE SUPPORTIVE OF AN ADVISORY FOR THE
OUTER GEORGIA WATERS UNTIL SATURDAY EVENING. A COASTAL TROUGH IS
EXPECTED TO DEVELOP LATE SATURDAY NIGHT AND SUNDAY ACROSS THE
WATERS WITH INCREASING PRECIPITATION CHANCES. THE FLOW WILL THEN
TURN MORE SOUTHERLY SUNDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE
WATERS IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM AND COLD
FRONT TO THE WEST. MARGINAL SMALL CRAFT CONDITIONS COULD DEVELOP
IN THE INCREASING SOUTHERLY FLOW MONDAY...BUT APPEAR MORE LIKELY
IN THE COLD ADVECTION NORTHWEST FLOW BEHIND THE FRONT MONDAY NIGHT
AND TUESDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM MIDNIGHT EST TONIGHT THROUGH SATURDAY
MORNING FOR GAZ087-088-099>101-114>116-118-137-138.
SC...FREEZE WATCH FROM MIDNIGHT EST TONIGHT THROUGH SATURDAY
MORNING FOR SCZ040-042>045-047>052.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO NOON EST
SATURDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SATURDAY FOR AMZ374.
&&
NEAR TERM...JRL
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...JRL
MARINE...BSH/JRLHazardous weather outlook, Nov 14, 3:49 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 349 AM EST FRI NOV 14 2014 SCZ045-150900- INLAND BERKELEY- 349 AM EST FRI NOV 14 2014 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. LAKE WINDS...WINDS WILL INCREASE TONIGHT ACROSS LAKE MOULTRIE AS THE PRESSURE GRADIENT TIGHTENS AND COLDER AIR MOVES ACROSS THE WARMER LAKE WATERS. THERE IS A CHANCE A LAKE WIND ADVISORY WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>044-047>052-150900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 349 AM EST FRI NOV 14 2014 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ117-119-139>141-150900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 349 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:03 AM EST | Small Craft Advisory | CHS | 25 hr |
Nearby
Freeze Warnings in Georgia, 2014Freeze Warnings in South Carolina, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.